Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

April 11, 2021Brevard County, Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 11, 2021, 12:39 PM EDT for Brevard County, Osceola County, Florida. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2021, 12:39 PM EDT (16:39 UTC)
Expired
Apr 11, 2021, 1:45 PM EDT
In force
66 min
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 1:15 PM EDTTSTM WND GST 476 Sse West Lake Toho, FLSFWMD STATION ON THE SOUTH EDGE OF LAKE TOHO MEASURED A PEAK WIND GUST OF 47MPH.
Apr 11, 1:39 PM EDTTSTM WND GST 48Melbourne Airport, FLASOS AT MELBOURNE INTERNATIONAL AIRPORT MEASURED A PEAK WIND GUST OF 42 KNOTS/48 MPH FROM THE NORTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

773 
WWUS82 KMLB 111639
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1239 PM EDT Sun Apr 11 2021
 
FLZ047-053-147-111745-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
1239 PM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD AND OSCEOLA
COUNTIES UNTIL 145 PM EDT...

At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lake Marian, moving northeast at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.

LAT...LON 2768 8114 2771 8115 2773 8117 2782 8121
      2785 8124 2786 8130 2792 8131 2794 8135
      2795 8134 2800 8139 2800 8142 2804 8146
      2806 8146 2801 8138 2808 8135 2809 8144
      2835 8109 2836 8057 2833 8057 2808 8053
TIME...MOT...LOC 1639Z 245DEG 36KT 2799 8113 

$$

Smith

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 11, 10:06 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 11, 10:06 AM EDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1006 AM EDT Sun Apr 11 2021

.UPDATE...
...Severe Thunderstorm Watch 91 in Effect until 4 PM this
Afternoon...

...Strong to Severe Storms Expected Today Across East Central
Florida...

A Severe Thunderstorm Watch has been issued for Volusia, Lake,
Seminole, Orange, Brevard, Indian River, Osceola, and Okeechobee
counties until 4 PM.

Early start to convection this morning. Radar activity is ongoing,
mainly across the far northern counties. As the vigorous shortwave
moves eastward, showers and lightning storms are forecast to move
southeast, across ECFL through late afternoon, possibly lasting into
early evening across the Treasure coast. Current guidance shows
timing of convection will be: Kissimmee to Titusville northward
between now until Noon time window, then southward to Lake Kissimmee
to Vero Beach between 10 AM and 3 PM, and areas south from Noon to 5
PM.

Main threats associated with the stronger storms continue to be
strong damaging wind gusts of 60-70 mph, frequent lightning and very
heavy rainfall with amounts in the 1-2" neighborhood, perhaps
localized 3-4" in some localized areas. Very cold temperatures aloft
of -12C to -14C also favor hail greater than 1" in diameter and
perhaps larger south of Melbourne where models are showing greater
instability. We also cannot rule out a brief tornado or two. All of
east central Florida is in an Enhanced Risk of severe weather by the
Storm Prediction Center.

Afternoon high temperatures will depend on timing of convection. If
showers and lightning storms arrive when expected, temperatures will
be in the upper 70s across northern areas and low-mid 80s toward the
Treasure Coast. If the showers and storms arrive later however, then
temps will be a few degrees warmer.

&&

.Aviation...
MVFR conditions through this afternoon and into early this evening.
A line of strong to severe storms is expected to quickly push
southeast through central Florida from this morning through late
afternoon, perhaps into early evening. TEMPO IFR conditions expected
at all sites with some storms being capable of producing wind gusts
greater than 50 kt and possibly some hail. Behind the line of
storms, expect lingering light to moderate rain to continue into
this evening. Precipitation should then taper off, but some low
stratus is possible tonight into early Monday. VFR conditions
outside of convection.

&&

.Marine...

Ongoing showers and storms over the northern Atlantic waters.
Boating is highly discouraged today. Current buoy 41009 observations
show seas are around 3 ft with winds SW around 10KT. High coverage
of lightning storms are expected today, as a line of strong to
severe storms will move quickly southeast across the local waters
from this morning through late afternoon and possibly early evening.
Main threats with the stronger of these storms will be wind gusts in
excess of 50 KT, large hail, frequent lightning, heavy rainfall, and
a couple waterspouts will be possible. Seas are expected to build up
to 5 ft in the offshore waters by late this afternoon with winds
veering to the W/NW around 15-20 KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  61  81  59 /  90  20  10   0
MCO  77  62  86  60 /  90  30  10   0
MLB  81  64  83  61 /  90  40  10   0
VRB  82  62  84  60 /  90  50  10   0
LEE  75  63  85  61 /  90  20  10   0
SFB  77  62  87  61 /  90  20  10   0
ORL  77  62  87  63 /  90  20  10   0
FPR  84  63  85  60 /  90  50  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Severe Thunderstorm Watch until 4 PM EDT this afternoon for
     Coastal Volusia-Indian River-Inland Volusia-Northern
     Brevard-Northern Lake-Okeechobee-Orange-Osceola-Seminole-
     Southern Brevard-Southern Lake.

AM...Severe Thunderstorm Watch until 4 PM EDT this afternoon for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.

&&

Watson/Sedlock/Smith/Rodriguez/Haley
Hazardous weather outlook, Apr 11, 8:50 AM EDT, 3 hours 49 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
850 AM EDT Sun Apr 11 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-120000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
850 AM EDT Sun Apr 11 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...SEVERE THUNDERSTORM WATCH 91 IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

.THUNDERSTORM IMPACT...
A line of strong to severe lightning storms is expected to rapidly
push southeast across east central Florida from this morning into
late afternoon. Primary hazards will be damaging wind gusts of 60 to
70 mph, hail 1 to 2 inches in diameter, frequent lightning, very
heavy rainfall, and a brief tornado or two. Strong to severe storms
could also develop out ahead of this line. Once the line passes,
lingering light to moderate rain with embedded lightning is expected
to last into this evening.

.FLOOD IMPACT...
Widespread rainfall amounts on the order of 1 to 2 inches are
are expected today with some localized totals of 3 to 4 inches
possible. This could produce ponding of water on roadways as well
as minor flooding in low-lying and poor drainage areas.

.RIP CURRENT IMPACT...
There is a Moderate risk of life-threatening rip currents at area
beaches. The threat will be present all day but will be highest
between 11 AM and 5 PM due to tidal effects.

.MARINE THUNDERSTORM GUST IMPACT...
Strong to severe storms will move to the east and southeast
across east central Florida and the adjacent Atlantic waters from
this morning into early this evening, producing locally higher
winds and seas. Wind gusts in excess of 50 knots will be possible
over the Atlantic Waters, Intracoastal Waterway, and inland lakes.

.WATERSPOUT IMPACT...
A couple of brief waterspouts will be possible with storms across
the the Atlantic waters, Intracoastal Waterway, and over inland
lakes from this morning into early this evening.

.WIND AND SEA IMPACT...
Small craft should exercise caution for west to southwest winds
of 15 to 20 knots.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
The rip current risk at area beaches will remain moderate on
Monday.

Isolated lightning storms will be possible each day from Wednesday
into next weekend.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed. Be
sure to have multiple ways of receiving severe weather alerts. This
includes a NOAA Weather Radio, a cell phone with wireless alerts
enabled, or through local television stations.

Sedlock/Combs

In the hours before

Local storm report, Apr 11, 11:35 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1135 AM EDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     HAIL             WINTER PARK             28.60N 81.34W
04/11/2021  M1.25 INCH       ORANGE             FL   PUBLIC

            PUBLIC REPORTS HALF DOLLAR SIZED HAIL IN WINTER PARK.
            TIME ESTIMATED FROM RADAR.

&&

KR
Local storm report, Apr 11, 11:38 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1138 AM EDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             TAVARES                 28.80N 81.74W
04/11/2021  M0.25 INCH       LAKE               FL   PUBLIC

            REPORT OF PEA SIZED HAIL IN TAVARES.

&&

KR
Special weather statement, Apr 11, 11:39 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Melbourne FL
1139 AM EDT Sun Apr 11 2021

FLZ044>046-053-144-111645-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Southern Lake County FL-
1139 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE...LAKE...
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 1245 PM EDT...

At 1138 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bushnell to near Haines City. Movement was
east at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Orlando, Kissimmee, Apopka, Altamonte Springs and Ocoee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.

LAT...LON 2896 8195 2897 8166 2835 8109 2804 8146
      2806 8145 2814 8145 2814 8152 2820 8152
      2826 8156 2826 8166 2835 8166 2836 8186
      2835 8186 2835 8196
TIME...MOT...LOC 1538Z 250DEG 48KT 2870 8204 2806 8156

Smith
Local storm report, Apr 11, 11:44 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1144 AM EDT SUN APR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HAIL             3 SSW MIMS              28.65N 80.86W
04/11/2021  M0.70 INCH       Brevard            FL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME SIZED HAIL IN NORTH
            TITUSVILLE.

&&

KR
Special weather statement, Apr 11, 11:45 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1145 AM EDT Sun Apr 11 2021

FLZ041-044-046-141-111645-
Northern Lake County FL-Coastal Volusia FL-Seminole FL-
Inland Volusia FL-
1145 AM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...
NORTHEASTERN LAKE AND NORTHERN VOLUSIA COUNTIES UNTIL 1245 PM EDT...

At 1144 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lake Helen, moving northeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.

LAT...LON 2943 8107 2914 8094 2878 8141 2879 8151
      2896 8167 2905 8166 2906 8164 2928 8164
      2932 8168 2938 8145 2940 8142 2926 8142
      2927 8115 2941 8116
TIME...MOT...LOC 1544Z 223DEG 32KT 2905 8114

Smith
Special weather statement, Apr 11, 12:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1239 PM EDT Sun Apr 11 2021

FLZ047-053-147-111745-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
1239 PM EDT Sun Apr 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD AND OSCEOLA
COUNTIES UNTIL 145 PM EDT...

At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lake Marian, moving northeast at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Cocoa and Cocoa Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 400 PM EDT for
east central Florida.

LAT...LON 2768 8114 2771 8115 2773 8117 2782 8121
      2785 8124 2786 8130 2792 8131 2794 8135
      2795 8134 2800 8139 2800 8142 2804 8146
      2806 8146 2801 8138 2808 8135 2809 8144
      2835 8109 2836 8057 2833 8057 2808 8053
TIME...MOT...LOC 1639Z 245DEG 36KT 2799 8113

Smith

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:31 AM EDTSpecial Weather StatementMLBFlagler44 min
Apr 11, 7:38 AM EDTSpecial Marine WarningMLB2 hr
Apr 11, 7:43 AM EDTSpecial Weather StatementMLBVolusia62 min
Apr 11, 8:45 AM EDTSpecial Weather StatementMLBVolusia45 min
Apr 11, 9:19 AM EDTSpecial Marine WarningMLB26 min
Apr 11, 9:45 AM EDTSpecial Weather StatementMLBLake60 min
Apr 11, 10:35 AM EDTSevere Thunderstorm WarningMLBOrange, Seminole23 min
Apr 11, 10:56 AM EDTSevere Thunderstorm WarningMLBSeminole, Volusia30 min
Apr 11, 11:01 AM EDTSpecial Weather StatementMLBLake44 min
Apr 11, 11:05 AM EDTSpecial Weather StatementMLBSeminole10 min
Apr 11, 11:29 AM EDTSpecial Marine WarningMLB2 hr
Apr 11, 11:31 AM EDTSpecial Weather StatementMLBSeminole, Volusia44 min
Apr 11, 11:39 AM EDTSpecial Weather StatementMLBLake, Orange66 min
Apr 11, 11:45 AM EDTSpecial Weather StatementMLBVolusia60 min
Apr 11, 12:23 PM EDTSevere Thunderstorm WarningMLBLake, Orange, Osceola52 min
Apr 11, 1:04 PM EDTSpecial Weather StatementMLBSeminole41 min
Apr 11, 1:08 PM EDTSpecial Marine WarningMLB3 hr
Apr 11, 1:13 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee62 min
Apr 11, 1:55 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River36 min
Apr 11, 2:11 PM EDTSpecial Weather StatementMLBIndian River, Martin, Okeechobee, Saint Lucie94 min
Apr 11, 2:17 PM EDTSevere Thunderstorm WarningMLBIndian River, Martin, Okeechobee, Saint Lucie58 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.